Alert archive / California / Wind Advisories in 2024
Wind Advisory 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 28, 2024, 1:16 PM PDT for San Bernardino County, California. It took effect at Mar 29, 2024, 2:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2024, 1:16 PM PDT (20:16 UTC)
- In effect from
- Mar 29, 2024, 2:00 PM PDT
- Expired
- Mar 29, 2024, 11:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2422 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
169 WWUS75 KVEF 282016 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 116 PM PDT Thu Mar 28 2024 CAZ525-526-290315- /O.NEW.KVEF.WI.Y.0014.240329T2100Z-240330T0600Z/ Morongo Basin-Cadiz Basin- Including the cities of Morongo Valley, Yucca Valley, Vidal Junction, and Twentynine Palms 116 PM PDT Thu Mar 28 2024 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Cadiz Basin and Morongo Basin. * WHEN...From 2 PM to 11 PM PDT Friday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles and motorcycles. Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution if driving high profile vehicles and motorcycles. Secure outdoor objects. && $$ CAZ522>524-NVZ017-019-020-022-290315- /O.EXT.KVEF.WI.Y.0013.000000T0000Z-240330T0600Z/ Death Valley National Park-Western Mojave Desert-Eastern Mojave Desert-Western Clark and Southern Nye County-Spring Mountains-Red Rock Canyon-Las Vegas Valley-Southern Clark County- Including the cities of Red Rock Canyon, Fort Irwin, North Las Vegas, Shoshone, Pahrump, Henderson, Las Vegas, Amargosa Valley, Stovepipe Wells, Daggett, Indian Springs, Baker, Primm, Furnace Creek, Barstow, Desert Rock, Boulder City, The Town Of Mt Charleston, Mitchell Caverns, Cal-Nev-Ari, Mountain Pass, and Searchlight 116 PM PDT Thu Mar 28 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM PDT FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts 40 to 45 mph. * WHERE...In California, Death Valley National Park, Eastern Mojave Desert, and Western Mojave Desert. In Nevada, Las Vegas Valley, Southern Clark County, Spring Mountains-Red Rock Canyon, and Western Clark and Southern Nye County. * WHEN...Until 11 PM PDT Friday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles and motorcycles. Gusty winds will blow around unsecured objects. * ADDITIONAL DETAILS...Wind speeds will temporarily decrease across the advisory area late tonight and early Friday morning then gusts over 40 mph will develop again by Friday afternoon and continue through Friday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution if driving high profile vehicles and motorcycles. Secure outdoor objects. && $$ CAZ519-520-290300- /O.CON.KVEF.WI.Y.0013.000000T0000Z-240329T0300Z/ Eastern Sierra Slopes-Owens Valley- Including the cities of Independence, Aspendell, Whitney Portal, Olancha, Lone Pine, and Bishop 116 PM PDT Thu Mar 28 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 50 mph in the Owens Valley and up to 65 mph in the Eastern Sierra slopes. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Winds this strong can make driving difficult or hazardous for high profile vehicles and motorcycles. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Sudden crosswinds up to 50 mph can be expected on sections of Highway 395 especially near the Sierra foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving high profile vehicles or motorcycles. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JA
4 follow-up statements
070 WWUS75 KVEF 290241 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 741 PM PDT Thu Mar 28 2024 CAZ519-520-290345- /O.EXP.KVEF.WI.Y.0013.000000T0000Z-240329T0300Z/ Eastern Sierra Slopes-Owens Valley- Including the cities of Aspendell, Bishop, Independence, Olancha, Lone Pine, and Whitney Portal 741 PM PDT Thu Mar 28 2024 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds in the Owens Valley and Eastern Sierra have begun to decrease and have dropped below advisory criteria. As such, the Wind Advisory will be allowed to expire on time at 8:00 PDT this evening. $$ CAZ522>524-NVZ017-019-020-022-292000- /O.CON.KVEF.WI.Y.0013.000000T0000Z-240330T0600Z/ Death Valley National Park-Western Mojave Desert-Eastern Mojave Desert-Western Clark and Southern Nye County-Spring Mountains-Red Rock Canyon-Las Vegas Valley-Southern Clark County- Including the cities of Red Rock Canyon, Pahrump, Fort Irwin, Shoshone, Furnace Creek, Henderson, Indian Springs, Baker, Daggett, Stovepipe Wells, Mountain Pass, North Las Vegas, Desert Rock, Amargosa Valley, Primm, Barstow, Searchlight, Mitchell Caverns, The Town Of Mt Charleston, Las Vegas, Boulder City, and Cal-Nev-Ari 741 PM PDT Thu Mar 28 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...In California, Death Valley National Park, Eastern Mojave Desert, and Western Mojave Desert. In Nevada, Las Vegas Valley, Southern Clark County, Spring Mountains-Red Rock Canyon, and Western Clark and Southern Nye County. * WHEN...Until 11 PM PDT Friday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles and motorcycles. Gusty winds will blow around unsecured objects. * ADDITIONAL DETAILS...Wind speeds will temporarily decrease across the advisory area through early Friday morning then gusts over 40 mph will develop again by Friday afternoon and continue through Friday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution if driving high profile vehicles and motorcycles. Secure outdoor objects. && $$ CAZ525-526-292000- /O.CON.KVEF.WI.Y.0014.240329T2100Z-240330T0600Z/ Morongo Basin-Cadiz Basin- Including the cities of Morongo Valley, Yucca Valley, Vidal Junction, and Twentynine Palms 741 PM PDT Thu Mar 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Cadiz Basin and Morongo Basin. * WHEN...From 2 PM to 11 PM PDT Friday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles and motorcycles. Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MS
895 WWUS75 KVEF 290741 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1241 AM PDT Fri Mar 29 2024 AZZ001-003-292100- /O.NEW.KVEF.WI.Y.0015.240330T1600Z-240331T0100Z/ Northwest Plateau-Northwest Deserts- Including the cities of Dolan Springs, Kingman, Tuweep, Pipe Spring National Monument, Colorado City, Wikieup, Valentine, Golden Valley, Mt Trumbull, Yucca, and Western Grand Canyon 1241 AM MST Fri Mar 29 2024 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MST SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Northwest Deserts and Northwest Plateau. * WHEN...From 9 AM to 6 PM MST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AZZ002-036-CAZ527-NVZ021-292100- /O.NEW.KVEF.LW.Y.0002.240329T2100Z-240330T2100Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area- Including the cities of Mohave Valley, Hoover Dam, Desert Hills, Oatman, Topock, Laughlin, Needles, Lake Havasu City, and Bullhead City 1241 AM PDT Fri Mar 29 2024 /1241 AM MST Fri Mar 29 2024/ ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM PDT /2 PM MST/ THIS AFTERNOON TO 2 PM PDT /2 PM MST/ SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Lake Mead, Lake Mohave and Lake Havasu. * WHEN...From 2 PM PDT /2 PM MST/ this afternoon to 2 PM PDT /2 PM MST/ Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. * ADDITIONAL DETAILS...Winds will decrease overnight, then pick back up Saturday morning before decreasing again Saturday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ522>524-NVZ017-019-020-022-292100- /O.CON.KVEF.WI.Y.0013.000000T0000Z-240330T0600Z/ Death Valley National Park-Western Mojave Desert-Eastern Mojave Desert-Western Clark and Southern Nye County-Spring Mountains-Red Rock Canyon-Las Vegas Valley-Southern Clark County- Including the cities of Mitchell Caverns, Shoshone, Primm, Stovepipe Wells, North Las Vegas, Mountain Pass, The Town Of Mt Charleston, Fort Irwin, Daggett, Searchlight, Cal-Nev-Ari, Baker, Amargosa Valley, Henderson, Barstow, Pahrump, Red Rock Canyon, Desert Rock, Las Vegas, Boulder City, Furnace Creek, and Indian Springs 1241 AM PDT Fri Mar 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts 40 to 45 mph. * WHERE...In California, Death Valley National Park, Eastern Mojave Desert, and Western Mojave Desert. In Nevada, Las Vegas Valley, Southern Clark County, Spring Mountains-Red Rock Canyon, and Western Clark and Southern Nye County. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles and motorcycles. Gusty winds will blow around unsecured objects. * ADDITIONAL DETAILS...Winds have decreased early this morning, but gusts over 40 mph will develop again by this afternoon and continue through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution if driving high profile vehicles and motorcycles. Secure outdoor objects. && $$ CAZ525-526-292100- /O.CON.KVEF.WI.Y.0014.240329T2100Z-240330T0600Z/ Morongo Basin-Cadiz Basin- Including the cities of Yucca Valley, Vidal Junction, Twentynine Palms, and Morongo Valley 1241 AM PDT Fri Mar 29 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Cadiz Basin and Morongo Basin. * WHEN...From 2 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles and motorcycles. Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution if driving high profile vehicles and motorcycles. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas Morgan
361 WWUS75 KVEF 292056 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 156 PM PDT Fri Mar 29 2024 CAZ522>524-NVZ017-019-020-022-300600- /O.CON.KVEF.WI.Y.0013.000000T0000Z-240330T0600Z/ Death Valley National Park-Western Mojave Desert-Eastern Mojave Desert-Western Clark and Southern Nye County-Spring Mountains-Red Rock Canyon-Las Vegas Valley-Southern Clark County- Including the cities of Indian Springs, Boulder City, Mountain Pass, Stovepipe Wells, Searchlight, Desert Rock, The Town Of Mt Charleston, Pahrump, Fort Irwin, Baker, Daggett, Amargosa Valley, Las Vegas, Barstow, Primm, Mitchell Caverns, Furnace Creek, Red Rock Canyon, Henderson, North Las Vegas, Shoshone, and Cal-Nev-Ari 156 PM PDT Fri Mar 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts 40 to 45 mph. * WHERE...In California, Death Valley National Park, Eastern Mojave Desert, and Western Mojave Desert. In Nevada, Las Vegas Valley, Southern Clark County, Spring Mountains-Red Rock Canyon, and Western Clark and Southern Nye County. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles and motorcycles. Gusty winds will blow around unsecured objects. * ADDITIONAL DETAILS...Winds have decreased early this morning, but gusts over 40 mph will develop again by this afternoon and continue through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution if driving high profile vehicles and motorcycles. Secure outdoor objects. && $$ CAZ525-526-300600- /O.CON.KVEF.WI.Y.0014.240329T2100Z-240330T0600Z/ Morongo Basin-Cadiz Basin- Including the cities of Vidal Junction, Morongo Valley, Yucca Valley, and Twentynine Palms 156 PM PDT Fri Mar 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Cadiz Basin and Morongo Basin. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles and motorcycles. Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution if driving high profile vehicles and motorcycles. Secure outdoor objects. && $$ AZZ001-003-300600- /O.CON.KVEF.WI.Y.0015.240330T1600Z-240331T0100Z/ Northwest Plateau-Northwest Deserts- Including the cities of Wikieup, Yucca, Western Grand Canyon, Pipe Spring National Monument, Dolan Springs, Golden Valley, Kingman, Mt Trumbull, Valentine, Colorado City, and Tuweep 156 PM MST Fri Mar 29 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM MST SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Northwest Deserts and Northwest Plateau. * WHEN...From 9 AM to 6 PM MST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AZZ002-036-CAZ527-NVZ021-300600- /O.CON.KVEF.LW.Y.0002.240329T2100Z-240330T2100Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area- Including the cities of Lake Havasu City, Oatman, Topock, Mohave Valley, Bullhead City, Hoover Dam, Laughlin, Needles, and Desert Hills 156 PM PDT Fri Mar 29 2024 /156 PM MST Fri Mar 29 2024/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT / MST SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Lake Mead, Lake Mohave and Lake Havasu. * WHEN...Until 2 PM PDT / MST Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. * ADDITIONAL DETAILS...Winds will decrease overnight, then pick back up Saturday morning before decreasing again Saturday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JV
118 WWUS75 KVEF 300543 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1043 PM PDT Fri Mar 29 2024 CAZ522>524-NVZ017-019-020-022-300645- /O.EXP.KVEF.WI.Y.0013.000000T0000Z-240330T0600Z/ Death Valley National Park-Western Mojave Desert-Eastern Mojave Desert-Western Clark and Southern Nye County-Spring Mountains-Red Rock Canyon-Las Vegas Valley-Southern Clark County- Including the cities of Primm, Red Rock Canyon, Indian Springs, Shoshone, Furnace Creek, The Town Of Mt Charleston, Henderson, Amargosa Valley, Las Vegas, Mitchell Caverns, Fort Irwin, Pahrump, Stovepipe Wells, Daggett, Cal-Nev-Ari, Mountain Pass, Desert Rock, North Las Vegas, Searchlight, Baker, Boulder City, and Barstow 1043 PM PDT Fri Mar 29 2024 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Winds had decreased this evening, so the Wind Advisory will be allowed to expire. $$ CAZ525-526-300645- /O.EXP.KVEF.WI.Y.0014.000000T0000Z-240330T0600Z/ Morongo Basin-Cadiz Basin- Including the cities of Twentynine Palms, Yucca Valley, Vidal Junction, and Morongo Valley 1043 PM PDT Fri Mar 29 2024 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Winds were beginning to decrease this evening, so the Wind Advisory will be allowed to expire. Isolated gusts around 40 mph will be possible through about 1 AM PDT. $$ AZZ001-003-301600- /O.CON.KVEF.WI.Y.0015.240330T1600Z-240331T0100Z/ Northwest Plateau-Northwest Deserts- Including the cities of Pipe Spring National Monument, Golden Valley, Tuweep, Kingman, Colorado City, Dolan Springs, Wikieup, Valentine, Western Grand Canyon, Mt Trumbull, and Yucca 1043 PM MST Fri Mar 29 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM MST SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Northwest Deserts and Northwest Plateau. * WHEN...From 9 AM to 6 PM MST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AZZ002-036-CAZ527-NVZ021-301600- /O.CON.KVEF.LW.Y.0002.000000T0000Z-240330T2100Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area- Including the cities of Lake Havasu City, Oatman, Mohave Valley, Laughlin, Bullhead City, Hoover Dam, Topock, Needles, and Desert Hills 1043 PM PDT Fri Mar 29 2024 /1043 PM MST Fri Mar 29 2024/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT /2 PM MST/ SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Lake Mead, Lake Mohave and Lake Havasu. * WHEN...Until 2 PM PDT /2 PM MST/ Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. * ADDITIONAL DETAILS...Winds will be lighter overnight before picking back up Saturday morning and then decreasing again Saturday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas Morgan
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 28, 9:40 AM PDT, 3 hours 36 minutes earlier.
Area forecast discussion, Mar 28, 9:40 AM PDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 940 AM PDT Thu Mar 28 2024 .SYNOPSIS...Gusty south to southwest winds will occur over much of the region today and Friday and linger into Saturday in Mohave County ahead of a large low pressure system moving down the West Coast. The system will bring widespread precipitation across our region Saturday, followed by showery weather Sunday and Monday and a drying and warming trend going into the middle of next week. && .UPDATE...Gusty southwest winds have been occurring this morning with localized gusts over 40 mph around and near the Spring Mountains due to some downslope enhancement. Gusts over 40 mph will become more widespread this afternoon and evening as a shortwave trough moves over our region as it round the base of the Pacific Northwest Low. Wind Advisories remain unchanged, but may need to be extend/expand through Friday as recent high res models indicate good potential for gusts over 40 mph again Friday afternoon and even into Saturday across northwest Arizona. Automated snow sensors in the Eastern Sierra slopes above 9000 feet also reported 3-5" of new snow overnight and snow will end by about noon up there. No immediate changes needed. -Adair && .PREV DISCUSSION...1229 AM PDT .SHORT TERM...through tonight. Midnight satellite loop showed complex low pressure system spinning off the Washington coast and a jet streak coming through the Aleutians which will eventually cause this low to dig south into our area. Over our area, skies were partly cloudy. Surface obs showed increasing south to west winds and temperatures several degrees warmer than 24 hours ago thanks to the winds and clouds. As noted by previous shifts, the strongest winds were affecting the eastern slopes of the Sierra and into parts of the Owens Valley, as well as the higher elevations of the Spring Mountains. Winds will continue to increase in these areas and also spill down into the lower elevations as daytime heating leads to coupling. Thus, the Wind Advisories for this afternoon into tonight look good. Snow amounts in the Sierra are still likely to remain below Advisory criteria today, but the next system on Friday night and Saturday is worth watching. More on that one in the long term section. .LONG TERM...Friday through Tuesday. The upper level pattern will begin to amplify Friday as a strong trough deepens off the West Coast. This trough is still poised to bring fairly widespread wet weather to the region over the weekend as the trough closes off and bottoms out off the coast of southern California. Precipitation will be on the increase in the Sierra as early as Friday afternoon and evening, with chances increasing and spreading east Saturday. As mentioned in the previous discussions, the best window for widespread precipitation accumulations is in the Saturday morning through Saturday night period as an impressive moisture plume is pulled up from the Eastern Pacific. Additionally, with snow levels hovering in the 6000 foot range, some locally heavy late season snow accumulations are looking probable in the Sierra and Spring Mountains, with NBM probabilities exceeding 70% for 8 inches of snow in the Lee and Kyle Canyon areas. With this in mind, hoisted a Winter Storm Watch for Saturday afternoon through Saturday night. While the main moisture plume will shift east Saturday, a broad upper low will remain overhead through Monday afternoon. The cold air aloft and lingering moisture will keep diurnally enhanced shower activity going into Monday evening. In addition to the widespread precipitation chances, temperatures will trend several degrees cooler than normal. More stable conditions will begin to return Tuesday though there is uncertainty into how quickly the remnant upper level low moves eastward. As such, at least some low chances for showers will persist into Tuesday afternoon, especially across the higher terrain, along with continued cooler than normal temperatures. && .AVIATION...For Harry Reid...Southwest breezes persist through the morning hours, ramping up after sunrise. The likelihood of 25+ knot gusts grows to over 50% by 15z and remains 50-90% through 06z tonight. Peak wind gusts up to 40 knots. Southwest breezes expected to weaken between 05z-10z, but remain elevated (10+ knots) through the night. Gusty conditions resume after daybreak on Friday. No impacts from cloud cover expected as bases remain aoa 15kft. For the rest of southern Nevada, northwest Arizona and southeast California...Gusty southwest winds expected across the area today, with gusts generally in the 20-35 knot range, possibly up to 40 knots at KDAG and the Las Vegas Valley sites. Moderate to severe turbulence possible near and east of mountain peaks. At KBIH, vicinity showers linger through the morning hours, with a 10% chance of spilling over the Sierra and reaching the airport. Periods of CIGs down to 8kft possible during this time. For the rest of the area, dry conditions and cloud bases aoa 15kft. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Morgan LONG TERM...Outler/Morgan AVIATION...Woods For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.